Alert archive / Montana / Snow Advisories in 2007
Snow Advisory 28, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Sep 23, 2007, 3:40 AM MDT for 8 counties in Montana; Lemhi County, Idaho. It took effect at Sep 23, 2007, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2007, 3:40 AM MDT (09:40 UTC)
- In effect from
- Sep 23, 2007, 12:00 PM MDT
- Expired
- Sep 23, 2007, 8:33 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 60 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Sep 22, 2:37 PM MDT, 13 hours 3 minutes earlier.
Area forecast discussion, Sep 22, 2:37 PM MDT, 13 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
237 PM MDT SAT SEP 22 2007
.DISCUSSION...TONIGHT THROUGH MIDDAY SUNDAY...AN UPPER LEVEL LOW
PRESSURE SYSTEM OVER THE WESTERN GREAT BASIN CONTINUES TO SLOWLY
MOVE NORTH AND EAST TOWARD THE NORTHERN ROCKIES. WIDESPREAD
RAINFALL IN SOUTH CENTRAL IDAHO IS MOVING NORTH AND WILL PASS THROUGH
CENTRAL IDAHO AND SOUTHWEST MONTANA EARLY THIS EVENING.
MODELS REMAIN CONSISTENT IN MOVING THE TROUGH THROUGH
SOUTHWEST MONTANA AND EAST CENTRAL IDAHO TONIGHT THROUGH MIDDAY
SUNDAY. THERE WILL BE PLENTY OF DYNAMIC SUPPORT AND STRONG 700 MB
FRONTOGENESIS AS THE UPPER LOW MOVES THROUGH TONIGHT LEADING TO
WIDESPREAD RAINFALL. THIS WILL BRING ABUNDANT PRECIPITATION TO
CENTRAL IDAHO AND SOUTHWEST MONTANA WITH THE HEAVIEST RAINFALL
EXPECTED SOUTH AND EAST OF A SEELEY LAKE TO MISSOULA LINE
EXTENDING SOUTHWARD THROUGH THE SOUTHERN CLEARWATER MOUNTAINS AND
LEMHI COUNTY IN IDAHO. PRECIPITATION AMOUNTS OF 0.50-0.75 INCHES
OF RAIN ARE EXPECTED WITH WITH LOCALLY HEAVIER AMOUNTS...ESPECIALLY
IN THE MOUNTAINS...WHERE 1.00-1.25 INCHES ARE POSSIBLE THROUGH
SUNDAY AFTERNOON.
SNOW LEVELS WILL FALL OVERNIGHT TO AROUND 5500-6000 FEET...BUT THE
TIMING OF THE LOWERING SNOW LEVELS AND POSSIBLE SNOW AMOUNTS
REMAINS SOMEWHAT UNCERTAIN. SUNDAY AFTERNOON AND NIGHT THE LOW
PRESSURE SYSTEM WILL MOVE INTO SOUTHWEST MONTANA WITH SHOWERS
CONTINUING MAINLY OVER THE MOUNTAINS. WRAP AROUND PRECIPITATION IS
ALSO EXPECTED INTO GLACIER NP AND WEST CENTRAL MONTANA AS THE LOW
SLOWLY MOVES EAST.
MONDAY THROUGH SATURDAY...A COUPLE DISTURBANCES ARE EXPECTED TO
BRING ADDITIONAL PRECIPITATION AND KEEP TEMPERATURES COOL THROUGH NEXT
WEEK. AFTER A RELATIVELY DRY DAY MONDAY THE FIRST UPPER LEVEL
TROUGH IS EXPECTED TO MOVE THROUGH TUESDAY...BRINGING SNOW LEVELS
DOWN TO AROUND 7000-8000 FEET. WEAK UPPER LEVEL RIDGING WILL
FOLLOW THE TROUGH...PRODUCING MAINLY MOUNTAIN SHOWERS OVER CENTRAL
IDAHO AND WESTERN MONTANA WEDNESDAY THROUGH THURSDAY. MODELS ARE A
LITTLE INCONSISTENT WITH THE END OF THE WEEK DISTURBANCE...BUT
SEEM TO AGREE IT WILL BE A STRONGER THAN TUESDAYS. SNOW LEVELS
WITH THE END OF THE WEEK STORM WILL POSSIBLY DROP TO AROUND 5000
FEET.
&&
.AVIATION...SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS
SOUTHWEST MONTANA AND CENTRAL IDAHO THIS AFTERNOON AND OVERNIGHT
LEADING TO REDUCED VISIBILITIES AND LOWERED CEILINGS. MOUNTAINS AND
PASSES WILL BE OBSCURED OVER AT LEAST THE NEXT 36 HOURS FROM
MAINLY KMSO SOUTH.
&&
.HYDROLOGY...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE SEVERELY
BURNED AREAS FROM THE FIRES OF 2007 OVER PORTIONS OF NORTH-CENTRAL
IDAHO AND WEST-CENTRAL MONTANA. COPIOUS RAINFALL THROUGH TONIGHT
MAY CAUSE FLASH FLOODING AND DEBRIS FLOWS IN THESE AREAS. PLEASE
SEE GTFFFAMSO FOR DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FLASH FLOOD ADVISORY IN EFFECT FROM 6 PM MDT TONIGHT UNTIL 6
AM MDT SUNDAY MORNING FOR DEER LODGE...GRANITE...POWELL AND
RAVALLI COUNTIES.
ID...FLASH FLOOD ADVISORY IN EFFECT FROM 6 PM MDT (5 PM PDT)
TONIGHT UNTIL 6 AM MDT (5 AM PDT) SUNDAY MORNING FOR IDAHO
AND LEMHI COUNTIES.
&&
SHORT TERM...RPN
LONG TERM/HYDROLOGY...STEGEMILLER
AVIATION...DICKERSONHazardous weather outlook, Sep 22, 3:10 PM MDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 310 PM MDT SAT SEP 22 2007 IDZ006-009-010-MTZ005>007-043-230915- SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 310 PM MDT SAT SEP 22 2007 /210 PM PDT SAT SEP 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT MODERATE...LOCALLY HEAVY RAINFALL IS EXPECTED TO DEVELOP TONIGHT WITH AMOUNTS BETWEEN 0.50 OF AN INCH TO 1 INCH POSSIBLE. EXCESSIVE RAINFALL OVER THE SEVERELY BURNED AREAS FROM THIS SUMMERS WILDFIRES COULD RESULT IN DEBRIS FLOWS OVER THE STEEP TERRAIN. PLEASE SEE GTFFFAMSO FOR DETAILS. IN ADDITION...ACCUMULATING SNOW IS LIKELY OVER THE HIGHER MOUNTAINS TONIGHT AS SNOW LEVELS LOWER BETWEEN 6000 AND 7000 FEET. LOCAL ACCUMULATION OF 1 TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW IS POSSIBLE OVER THE HIGHER MOUNTAINS WITH LOCAL ACCUMULATIONS UP TO 2 INCHES POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ002-230915- WEST GLACIER REGION- 310 PM MDT SAT SEP 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED RAIN SHOWERS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NEW SNOW ACCUMULATIONS UP TO 2 INCHES POSSIBLE ABOVE 5500 FEET SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005-007-008-MTZ001-003-004-230915- NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION-KOOTENAI/CABINET REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- 310 PM MDT SAT SEP 22 2007 /210 PM PDT SAT SEP 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Snow Advisories in Montana, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.